Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 85, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 11, 2001, 2:22 PM CDT for Geneva County, Alabama. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 11, 2001, 2:22 PM CDT (19:22 UTC)
- Expired
- Jul 11, 2001, 3:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Geneva County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 2:30 PM CDT | Thunderstorm Wind | Northeast Portion, AL | Roof damage to a mobile home. Numerous trees down along County Roads 16, 19 and 85. Reported by the Geneva County EMA. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2620 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
343 WUUS52 KTAE 111922 SVRTLH ALC061-112000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 222 PM CDT WED JUL 11 2001 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GENEVA COUNTY IN ALABAMA * UNTIL 300 PM CDT... * AT 222 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 3 MILES WEST OF OAK GROVE...OR ABOUT 5 MILES NORTHEAST OF GENEVA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OAK GROVE BY 225 PM CDT... HARTFORD BY 235 PM CDT... SLOCOMB BY 255 PM CDT... FADETTE...MALVERN BY 300 PM CDT... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3119 8591 3102 8593 3100 8553 3118 8550 .END 12-WATSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 1:34 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 11, 1:34 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 234 PM EDT WED JUL 11 2001 SYNOPSIS: UPPER RIDGE REMAINS ENTRENCHED OVER THE SRN PLAINS W/ A TROUGH PERSISTING IN THE NERN U.S. A SURFACE FRONT IS MOVING SLOWLY SWD THROUGH THE MID ATLANTIC STATES AND OHIO VALLEY. MODEL DISCUSSION: THE LONG WAVE PATTERN CHANGES LITTLE THROUGH THE SHORT RANGE PERIOD. THE CENTER OF THE UPPER RIDGE RETROGRADES ONLY SLIGHT WWD TO NEAR THE TX/NM BORDER BY FRI MORNING AS THE ERN TROUGH AMPLIFIES SLIGHTLY TOWARD THE END OF THE PERIOD. THIS LEAVES THE CWFA IN CONTINUED NW FLOW ALOFT W/ WEAK SHORT WAVE IMPULSES WORKING SEWD ACROSS THE AREA FROM TIME TO TIME. THE FRONT WORKS IT/S WAY INTO N GA AND SC TONIGHT. ALL THE MODELS SHOW A WEAK WAVE FORMING ON THE FRONT IN GA ON THU. THIS WILL SLOW THE FRONT DOWN AS IT APPROACHES CENTRAL GA, BUT WILL ULTIMATELY HELP TO CIRCULATE DRIER AIR AND THE BOUNDARY INTO AT LEAST OUR NRN AND WRN ZONES ON FRI. MID LEVEL DRYING AND STRONG NW FLOW ALOFT, COMBINED WITH APPROACHING FRONT AND SEA BREEZE BOUNDARIES MAY RESULT IN AT LEAST A MARGINAL POTENTIAL FOR SEVERE STORMS TOMORROW PER LATES SPC DAY TWO OUTLOOK. STEERING FLOW WILL REMAIN OUT OF THE NW NEXT TWO DAYS AND WILL ACTUALLY INCREASE ON FRI. ETA MODEL SOUNDING PW STAYS ABOVE 2 INCHES THROUGH THU, DIPS BELOW THU NIGHT AND THEN REBOUNDS AGAIN ON FRI AHEAD OF THE BOUNDARY. CAPE IS ALSO ABOVE CLIMO VALUES SO WILL GO ABOVE LOCAL STUDY SEA BREEZE CLIMO POPS. PUBLIC FORECAST: BASED ON ABOVE REASONING, WILL SIDE WITH HIGHER FWC/FAN POPS (MAV AGAIN LOOKS TOO LOW). WILL GO WITH 60 POPS IN FL ZONES NEXT TWO DAYS WITH 50 POPS N OF THE BORDER THU AND 40 FRI. A BLEND OF TEMP GUIDANCE WILL BE USED. MARINE: W WINDS PERSIST INTO FRI AND MAY INCREASE BACK TO SCEC LEVELS THU NIGHT AS THE WAVE FORMS AND THE FRONT NEARS. BEHIND THE FRONT LOOKING FOR NW WINDS FRI NIGHT TO VEER TO E BY SUN AND NE MON. FIRE WX: HUMID WX CONTINUES...NO CONCERNS. EXTENDED: AS HARD AS IT IS TO BELIEVE, MODELS AVN AND MRF SHOW FRONT SAGGING THROUGH CWFA FRI NIGHT AND S OF THE AREA ON SAT AND SUN, ALL THE WAY INTO CENTRAL FL. ECMWF HANGS THE FRONT FURTHER N NEAR OUR FL ZONES. THIS SEEMS MORE REASONABLE, BUT WITH THE UNCERTAINTY, WILL KEEP AT LEAST A SMALL POP IN THROUGH THE PERIOD. WILL ALLOW FOR SOMEWHAT COOLER (SUB 90) TEMPS N OF THE BORDER ON SAT AND SUN. PRELIM NUMBERS... TLH 74 94 74 93 3646 PFN 77 87 78 87 4636 DHN 75 94 75 90 2534 ABY 74 94 74 90 -424 VLD 74 94 74 92 2535 .TLH... AL...NONE. GA...NONE. FL...NONE. WOOL
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:15 PM CDT | Severe Thunderstorm Warning | TAE | Houston | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.